CSN Login
Members Online: 2

You are here

Hot flashes

bdee
Posts: 305
Joined: Feb 2009

I've been having the worst hot flashes at night in the last two weeks. I've gone through menopause already and I don't have a thyroid for that to be the problem.
Any one have ideas if it is connected to chemo, my cancer or just being an "old" woman?

Thanks,
Debbie in Arkansas

5678dance's picture
5678dance
Posts: 39
Joined: Mar 2010

I get them too. I find myself waking up at night, sweating and throwing the covers off. Then, 10 minutes later, I'm cold, and covering back up. I was told before I started chemo (folfox) that this might happen. It is a side effect. ~Kathi

bdee
Posts: 305
Joined: Feb 2009

I never can remember what these chemo treatments nicknames are. What is folfox? I take 5FU, Avastin and Leucovorin.

Thanks,
Debbie

dianetavegia's picture
dianetavegia
Posts: 1953
Joined: Mar 2009

Hot flashes or night sweats.

Debbie, I've had both but the night sweats are the worst. I was told they can last 10 years after full blown menopause or forever. My 78 year old mother still has them and is in perfect health other than diverticulum.

Estroven, a natural supplement (generic is available at Walmart) works great but it does contain one supplement not to be taken during chemo.

bdee
Posts: 305
Joined: Feb 2009

I guess this would be considered night sweats. I don't sleep much anyway and I'm laying there and suddenly, I can't breathe I'm so hot, then the sweating starts. My whole body, including my hair, will be wet in just a couple of minutes. It takes about 1/2 an hour before I'm cooled down enough to cover back up. I don't use a lot of cover, just a sheet and light comforter.
I use to have these when I was going through menopause and they stopped after five or six years, that was 2005 when they stopped. Believe me, I didn't miss them. LOL

Thanks,
Debbie

maglets's picture
maglets
Posts: 2596
Joined: Jun 2006

Debb....I think some people would say it is NOt chemo related but like you I was finished menopause....now after oxy and 5fu I get hot sweats, sleeplessness, covers on covers off toss turn sweat :)

I think it's chemo

mags

bdee
Posts: 305
Joined: Feb 2009

I do too.

Thanks,
Debbie

maglets's picture
maglets
Posts: 2596
Joined: Jun 2006

Debb I am looking for someone who gets prickly with their hot sweats...I get painful prickles on my arms and hands when I get hot flashes....ring a bell with you???

thanks, mags

coloCan
Posts: 1956
Joined: Oct 2009

is 5-FU, Leucovorin and the Big "O" Oxaliplatin.......steve

bdee
Posts: 305
Joined: Feb 2009

I can never remember the words for each treatment. I started out on Oxaliplatin, 5FU, Avastin and Leucovorin, but had to go off Oxaliplatin after just four treatments.

Thanks,
Debbie

bdee
Posts: 305
Joined: Feb 2009

That happened to me last summer right after I got off Oxaliplatin. I couldn't stand to sweat or even get hot doing house work or cooking. The prickly feeling would start at my bald head and go to my waist. My doctor said it was an allergic reaction, but could never figure out what I was allergic to.

Debbie

thready's picture
thready
Posts: 475
Joined: Sep 2009

Debbie,
I get hot flashes soon after getting the 5fu push. I have not had Oxi for 3 weeks now but still get hot flashes so I don't think it is the oxi (partly because it happens son soon after the 5fu) I get red all over start burning up and then it is puddles time. From the information given to me about Folfox treatment they can cause hot flashes and then freezing. I do that the 2 -3 days after treatment. We call it Shake and Bake. If I don't get the hot flashes we just call it Shiver and shake.
Wow who knew that chemo would have such variety!

I have also heard that chemo can push you into menopause but not heard that it puts you back into it once finished.

It's quite the ride
Jan

coloCan
Posts: 1956
Joined: Oct 2009

Survived the five doses of it during pro-op chemo but the fourth dose of post-op chemo almost killed me( uncontrollable shaking, sweating, alternating burning up and freezing--I'm terrified of doing it again so onc removed the oxy from FOLFOX for my fifth thru ninth doses of which the eighth is tomorrow. What a difference without the Big O.... Hoping your results are good,,,,steve

maglets's picture
maglets
Posts: 2596
Joined: Jun 2006

thanks Debb...that makes me feel better knowing at least one other person who got the prickles....it does feel like an allergic reaction and yes I do get it when i get too hot but I have been on three separate years of chemo.....one of 5fu and leucovorin, next xeloda and finally the oxy and xeloda....so I can't tell you which drug has done it to me but i really think it's worse since oxy.

good luck everybody ...steve hope that goes well for you

mags

Subscribe to Comments for "Hot flashes"